Saturday, September 20, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Thursday, March 10, 2011 marti, Community Member, asks

Q: Can Pain medication cause hallucinations?can a bad dream be considered hallucinating.

My husband had major surgery and is having weired dreams. When he is dreaming he sees little men coming out of his medicine. It is never when he is awake
Answer This
Answers (1)
Christina Bruni, Health Guide
3/12/11 6:56pm

Hi marti,

 

Hallucinations occur when someone is awake.

 

Some medications, like atypical SZ drugs, cause vivid dreaming.

 

You or your husband should check with his pharmacist to see if the medication he is on causes vivid dreaming.

 

Some people do have the same dream over and over at certain points in their lives.  Perhaps your husband has some subconscious anxiety about taking the medication or about the effects on his body and his life as a result of the surgery.

 

Regards,

Christina

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By marti, Community Member— Last Modified: 10/26/11, First Published: 03/10/11